Had a vasectomy 8 weeks ago and ever since have become highly resistant to my insulin regime. Taking Lantus and Humalog and finding that my pre-vasectomy dosages and corrections using Humalog don’t work anymore. I have to take much more and have yet to figure out the right dosages. The vasectomy was without a doubt the triggering event for this. Anyone else have a similar story and advice for what to do to get back on track? Had I known the procedure would have done this to me I wouldn’t have done it. Neither my Endo or the Urologist advised this might or could happen to me as a Type 1.
I would suggest a CMP & CBC w/diff. Primarily ensure no elevated WBC. Make sure nothing else is out of range.
Cheap, fast and easy. If nothing else, it would rule out a whole bunch of stuff and let you focus your search for an answer in other directions.
You may have an infection–that can increase insulin needs. I suggest you get it checked out.
I’m not sure what CBC and CMP are but if those are blood tests I just had a full panel done and everything was good.
Also, it has been over 8 weeks since the procedure and I don’t have any signs of infection.
I had no changes after mine but that was 35 yrs ago. Still going strong. Talk to your endo and see what he thinks. Post back when you have some information from your endo or pc.
8 weeks out of surgery is not a long time. Maybe things will settle back down later. In the meantime check in with endo. I realize that changing dosages can be a pain in the a$$
I had a vasectomy about one year ago and experienced no change in my daily insulin regime afterwards. I did, however, opt for local anesthetic instead of the general anesthetic they offered, although I doubt that would make any difference. While your testes are certainly part of your endocrine system, I doubt that having your vas deferens cut would effect your insulin needs.
As others have said, you may have an infection causing problems.
I had a kidney transplant this year and all my readings had to be redone (basals, carb ratios and insulin sensitivities). Couldn’t get them right. Took me six months and a lot of highs and lows and frustration.
My brother had a vasectomy. He’s not diabetic though. I have two brothers. The other one did develop diabetes.
That could be a sign of inflammation and/or infection. Remember, your body has experienced a trauma. I’d imagine you’ll return to normal levels once you’re fully healed.
The purpose of my initial post was to get some feedback from other men that may have had a similar experience and try to understand if/when my sensitivity might return to what it was before the vasectomy.
The goal of this thread is to alert other men and medical practitioners that a vasectomy is not an innocuous procedure for type I diabetics and this effect I am having needs to be studied, disclosed to patients and considered prior to deciding to get snipped.